Modified Quasi-Likelihood Ratio Test for Regime Switching

Hiroyuki Kasahara, Tatsuyoshi Okimoto, Katsumi Shimotsu

    Research output: Contribution to journalArticle

    Abstract

    In this paper we propose a modified quasi-likelihood ratio test of the null hypothesis of one regime against the alternative of two regimes in Markov regime-switching models. The asymptotic distribution of the proposed test statistic is a simple function of Gaussian random variables, and the inference is no more complicated than in the standard case. Our simulations show that the proposed test has good finite sample size and power that are comparable to the quasi-likelihood ratio test of Cho and White. We apply our test to stock returns and Japanese policy functions.
    Original languageEnglish
    Pages (from-to)25-41
    JournalJapanese Economic Review
    Volume65
    Issue number1
    DOIs
    Publication statusPublished - 2014

    Fingerprint Dive into the research topics of 'Modified Quasi-Likelihood Ratio Test for Regime Switching'. Together they form a unique fingerprint.

    Cite this